Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 333, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 8, 2012, 1:27 PM EDT for Henry County, Pittsylvania County, Virginia; Caswell County, Rockingham County, North Carolina. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2012, 1:27 PM EDT (17:27 UTC)
- Expired
- Aug 8, 2012, 2:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Caswell County, NC, Rockingham County, NC, Henry County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 81 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 1:50 PM EDT | TSTM WND DMG | 1 Ne Wentworth, NC | TREE DOWN THAT IS BLOCKING HANCOCK ROAD |
| Aug 8, 2:28 PM EDT | TSTM WND DMG | 2 Se Reidsville, NC | TREE DOWN ALONG BARNES STREET CLOSE TO THE INTERSECTION OF US ROUTE 29 |
| Aug 8, 2:30 PM EDT | HAIL 0.5 | 1 Sw Reidsville, NC | HAIL A LITTLE SMALLER THAN DIME SIZE NEAR THE INTERSECTION OF RICHARDSON DRIVE AND LARKWOOD DRIVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1351 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
383 WUUS51 KRNK 081727 SVRRNK NCC033-157-VAC089-143-081830- /O.NEW.KRNK.SV.W.0333.120808T1727Z-120808T1830Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 127 PM EDT WED AUG 8 2012 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA EASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA SOUTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA SOUTHERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA * UNTIL 230 PM EDT. * AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EDEN...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... EDEN... DRAPER... HARRISONS CROSSROADS... OREGON HILL... LAWSONVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3627 7972 3654 7996 3669 7973 3650 7939 TIME...MOT...LOC 1727Z 315DEG 8KT 3649 7972 $$ 16
2 follow-up statements
005
WWUS51 KRNK 081803
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
203 PM EDT WED AUG 8 2012
NCC033-157-VAC089-143-081830-
/O.CON.KRNK.SV.W.0333.000000T0000Z-120808T1830Z/
CASWELL NC-ROCKINGHAM NC-PITTSYLVANIA VA-HENRY VA-
203 PM EDT WED AUG 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHWESTERN CASWELL...EASTERN ROCKINGHAM...SOUTHWESTERN
PITTSYLVANIA AND SOUTHEASTERN HENRY COUNTIES...
AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WENTWORTH...MOVING
SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
WENTWORTH...
REIDSVILLE...
LAWSONVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERAL LARGE THUNDERSTORMS HAVE BEEN DEVELOPING ACROSS PORTIONS OF
ROCKINGHAM AND CASWELL COUNTIES OVER THE PAST HOUR. THESE STORMS
WILL CONTINUE TO BE CAPABLE OF PRODUCING DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3627 7972 3654 7996 3664 7978 3656 7949
3650 7939
TIME...MOT...LOC 1802Z 328DEG 15KT 3637 7972
$$
16570
WWUS51 KRNK 081830
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
230 PM EDT WED AUG 8 2012
NCC033-157-VAC089-143-081840-
/O.EXP.KRNK.SV.W.0333.000000T0000Z-120808T1830Z/
CASWELL NC-ROCKINGHAM NC-PITTSYLVANIA VA-HENRY VA-
230 PM EDT WED AUG 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CASWELL...EASTERN
ROCKINGHAM...SOUTHWESTERN PITTSYLVANIA AND SOUTHERN HENRY COUNTIES
EXPIRES AT 230 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE AREA AND WILL
NEED TO BE MONITORED FOR STRENGTHENING.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3627 7972 3654 7996 3664 7978 3656 7949
3650 7939
TIME...MOT...LOC 1830Z 328DEG 15KT 3627 7964
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 1:00 PM EDT, 27 minutes earlier.
Area forecast discussion, Aug 8, 1:00 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 100 PM EDT WED AUG 8 2012 .SYNOPSIS... A STATIONARY FRONT ACROSS THE MOUNTAINS WILL GRADUALLY DISSIPATE TODAY AS WEAK HIGH PRESSURE SLIDES EAST INTO THE REGION BY TONIGHT BEFORE WEAKENING ON THURSDAY. A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION FRIDAY INTO FRIDAY EVENING...BRINGING ANOTHER ROUND OF SHOWERS AND STORMS...SOME POTENTIALLY STRONG. COOLER AND DRIER WEATHER IS EXPECTED BEHIND THE FRONT OVER THE WEEKEND INTO EARLY NEXT WEEK AS HIGH PRESSURE BUILDS INTO THE REGION. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1255 PM ED WEDNESDAY... ISOALTED TO SCATTERED SHOWERS AND STORMS HAVE DEVELOPED OVER THE PAST 30 MINUTES GENERALLY ALONG AND EAST OF A LINE FROM WILKES COUNTY NC TO APPOMATTOX COUNTY VA. ANTICIPATE THIS AREA TO BE THE FOCUS FOR ADDITIONAL SHOWERS AND STORMS AS THE AFTERNOON PROGRESSES. CANNOT RULE OUT VERY ISOLATED COVERAGE WEST OF THIS REGION. HAVE MADE ADJUSTMENTS TO THE HOURLY TEMPERATURE...DEW POINT...WINDS AND SKY COVER BASED UPON THE CURRENT OBSERVATIONS AND EXPECTED TRENDS THIS AFTERNOON. THIS PROMPTED AN INCREASE IN THE FORECAST HIGH TEMPERATURES BY TWO TO THREE DEGREES ACROSS THE VIRGINIA PIEDMONT. AS OF 952 AM EDT WEDNESDAY... SURFACE OBSERVATIONS AND VISIBLE SATELLITE IMAGERY INDICATES A FEW POCKETS OF LINGERING FOG IN SOME OF THE MOUNTAIN VALLEYS. HOWEVER...ANTICIPATE THAT BY 1100 AM EDT...MOST OR ALL OF THIS LINGERING FOG WILL HAVE DISSIPATED. PRECIPITATION HAS BEEN LIMITED TO JUST A FEW ISOLATED SHOWERS ACROSS PARTS OF BUCKINGHAM COUNTY VIRGINIA. ANTICIPATE LIMITED...IF ANY COVERAGE...THROUGH NOON BEFORE COVERAGE INCREASES NEAR THE NC/VA BORDER. NO OTHER SIGNIFICANT CHANGES. THE HOURLY TEMPERATURE...DEW POINT...WIND AND SKY COVER GRIDS HAVE BEEN TWEAKED TO REFLECT THE LATEST OBSERVATIONS AND EXPECTED TRENDS INTO THE EARLY AFTERNOON. AS OF 230 AM EDT WEDNESDAY... WEAK SURFACE BOUNDARY ACROSS THE MOUNTAINS WILL GRADUALLY FADE TODAY AS A MID LEVEL WAVE PASSES TO THE EAST BY AFTERNOON AND DRIER AIR ALOFT PER VAPOR LOOP ADVECTS IN FROM THE NW. HOWEVER THE LOW LEVELS WILL REMAIN RATHER MOIST AND GIVEN ANOTHER SUBTLE S/W PUSHING ACROSS THE WEST LATER ON CANT TOTALLY RULE OUT ADDED ISOLATED CONVECTION...ESPCLY BLUE RIDGE AND POINTS EAST...MAINLY SOUTH OF HIGHWAY 460 WHERE BOUNDARY LAYER MOISTURE/INSTABILITY WILL BE BETTER. LATEST LOCAL GUIDANCE AS WELL AS THE SPC WRF AND GFS HINT AT THIS WITH A FEW TSRA CLUSTERS DEVELOPING SW SECTIONS ALONG THE BLUE RIDGE PER DIFF HEATING UNDER WEAK THETA-E RIDGING...AND THEN OUT EAST JUST AHEAD OF WHAT WAS LEFT OF THE OLD FRONT. AGAIN GIVEN WEAK STEERING AND LOCAL CONVERGENCE/OUTFLOW COULD ALLOW FOR STORMS TO POP UP AND DUMP HEAVY RAINFALL BUT NOT THINKING MUCH MORE COVERAGE THAN CHANCE TO ISOLATED POPS TODAY. OTRW EXPECTING A GRADUAL RETURN TO MORE SUNSHINE AS THE HIGH/MID LEVEL CLOUD DECK ERODES AND SHIFTS NE WITH THE PASSAGE OF THE WAVE TO THE EAST THIS MORNING. THINK CLOUDS WILL LIMIT FOG FROM BECOMING TOO WIDESPREAD EXCEPT PERHAPS THE FAR WEST SO WILL KEEP MENTION PENDING RELEASE COVERAGE. WARM START AND SLIGHT 85H WARMING UNDER A WEAK WEST/NW TRAJECTORY ALOFT SHOULD PUSH TEMPS TO AROUND 90 EAST AND WELL INTO THE 80S WEST SO BUMPED UP CLOSER TO THE MAV VALUES TODAY. ANY CONVECTION SHOULD QUICKLY FADE WITH LOSS OF HEATING THIS EVENING GIVEN LACK OF SUPPORT...WITH MAINLY CLEAR SKIES AFTER MIDNIGHT AS WE SLIDE IN BETWEEN THE DEEP MOISTURE LOBE TO THE SE AND THE NEXT UPSTREAM 5H TROF. THUS WILL CARRY SOME ISOLATED EVENING POPS MAINLY SOUTH/EAST THEN GO DRY WITH PERHAPS SOME PATCHY FOG UNDER WEAK HIGH PRESSURE LATE. THIS SHOULD ALSO ALLOW LOW TEMPS TO DROP CLOSER TO THE COOLER MAV FOR THE MOST PART WITH RANGE FROM AROUND 60 VALLEYS TO UPPER 60S SE AND RIDGES. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... AS OF 430 AM EDT WEDNESDAY... ACTIVE WEATHER WILL BEGIN THE SHORT TERM PERIODS AS THE UPPER FLOW AMPLIFIES ACROSS THE U.S...FEATURING A DEEPENING NEGATIVELY TILTED UPPER TROUGH FROM THE GREAT LAKES TOWARD THE MID-ATLANTIC THU-FRI. THE POPS AND SEVERE THREAT FOR THU SOMEWHAT QUESTIONABLE...BUT A MORE DEFINITE POSSIBILITY FOR FRI AS THE ENTIRE SYSTEM SHIFTS ACROSS THE CWA. NORMALLY SUCH A PATTERN WOULD SUGGEST A HIGH THREAT OF SEVERE WX ACROSS THE REGION...ESPECIALLY FRI. HOWEVER...EXTENSIVE CLOUD COVER AND MORNING SHRA FRI WILL LIKELY LIMIT HEATING...WITH THE GREATER LIKELIHOOD FOR SEVERE PROBABLY FOCUSED ACROSS THE PIEDMONT AND TOWARD THE COASTAL PLAIN FRI AFTERNOON/EVENING. AT THIS POINT...HAVE ONLY MENTIONED GUSTY WINDS AND LOCALLY HEAVY RAIN. SPC HAS OUTLOOKED THE WESTERN SECTIONS ON DAY2 AND THE ENTIRE CWA ON DAY3...BUT AGAIN FEEL MAIN THREAT ON DAY3 SHOULD BE EAST OF THE BLUE RIDGE. MODEL AND HPC QPF NOT OVERLY IMPRESSIVE AND INDICATIVE OF A SKIP OVER EFFECT OF THE HEAVIEST PRECIPITATION AS AFOREMENTIONED TOWARD EASTERN VA/NC. NONETHELESS...WITH FAIRLY WIDESPREAD HEAVY RAIN ACROSS THE MOUNTAIN AREAS DURING THE PAST COUPLE OF WEEKS...LATER SHIFTS WILL NEED TO EVALUATE THE ISSUANCE OF AN FFA WEST OF THE BLUE RIDGE WHERE 1HR FFG VALUES GENERALLY LESS THAN 2 INCHES. WITH REFERENCE TO POP TIMING...ENOUGH FORCING APPEARS EVIDENT COMBINED WITH PRE-SYSTEM HEATING TO SUPPORT GOOD CHC POPS EAST TO LIKELY POPS WEST BY FRI EVENING. WILL HAVE LIKELY POPS TO ALL AREAS FRI...WHICH MAY WELL BECOME CATEGORICAL WITH LATER FORECASTS. 850MB TEMPS NEAR +20C ACROSS THE PIEDMONT REGION THU WILL STILL SUPPORT WELL ABOVE NORMAL TEMPS IN THE LOW TO MID 90S EAST OF THE BLUE RIDGE...WITH MOSTLY 80S TO THE WEST...EXCEPT 70S IN THE MOUNTAINS ABOVE 3000 FT. EXTENSIVE CLOUD COVER AND SHRA/TSRA FRI SHOULD HOLD TEMPS TO THE 70S IN THE MOUNTAINS TO 80S EAST OF THE BLUE RIDGE. LATEST MODELS HAVE COME INTO BETTER AGREEMENT IN PUSHING THE MAIN UPPER TROUGH EAST OF THE REGION BY EARLY SAT...WHICH SHOULD TAKE THE BULK OF THE PCPN WITH IT. HOWEVER...THE PARENT...RATHER DEEP UPPER LOW FOR MID-AUGUST...WILL SWEEP THROUGH CENTRAL PA SAT AND COULD PROMOTE ENOUGH LIFT IN UPSLOPE AREAS OF WV/N VA TO SUPPORT ISOLD -SHRA DURING DAYTIME HEATING...THUS HAVE INCLUDED SLIGHT CHC POPS ACCORDINGLY. 850MB TEMPS DROP TO THE LOWEST LEVELS SEEN IN OVER TWO MONTHS...WITH +10C ACROSS ALL EXCEPT THE PIEDMONT BY 12Z SAT. THIS SHOULD ALLOW FOR SOME RATHER REFRESHING HIGHS IN THE 70S WEST OF THE BLUE RIDGE AND 80S EAST...WITH DEWPOINTS DROPPING INTO THE 50S WEST OF THE BLUE RIDGE AND 60S ACROSS THE PIEDMONT. && .LONG TERM /SUNDAY THROUGH TUESDAY/... AS OF 430 AM EDT WEDNESDAY... HAVE NOT MADE ANY SIGNIFICANT CHANGES TO THE LONG TERM AT THIS TIME. IT APPEARS THAT A RATHER UNSETTLED WEATHER PATTERN WILL REMAIN IN PLACE THROUGHOUT THE EXTENDED AS A SERIES OF NW FLOW DISTURBANCES TRACK ACROSS THE REGION. THE ECMWF/GFS ARE AT ODDS WITH RESPECT TO THE AMPLIFICATION OF THE NEXT UPPER TROUGH TOWARD THE MIDDLE OF NEXT WEEK... WITH THE GFS FAVORING A FLATTER...MORE ZONAL FLOW. AT ANY RATE...IT APPEARS THAT AT LEAST CHC POPS FOR SHRA/TSRA WILL CONTINUE THROUGHOUT THE EXTENDED WITH TEMPS RETURNING BACK TO AOA NORMAL LEVELS. LOW-LEVEL MOISTURE WILL ALSO BE INCREASING...RESULTING IN INCREASINGLY MORE HUMID CONDITIONS AS WELL. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 645 AM EDT WEDNESDAY... EXTENSIVE MID AND HIGH CLOUD CANOPY ASSOCIATED WITH WAVE/UPPER JET CONTINUES TO SLOWLY PUSH EAST AND SHOULD EXIT THE AREA BY MID MORNING IF NOT SOONER. MAY SEE A FEW ADDED SHRA DEVELOP OVER THE SW THIS MORNING BUT MOSTLY SOUTH OF THE TAF SITES. OTRW FOG THE MAIN CONCERN AGAIN EARLY THIS MORNING WITH AREAS OF IFR/LIFR IN THE VALLEYS/ALONG THE WESTERN RIDGES...PRIMARILY KLWB/KBLF AND KBCB IN THE WEST AND KLYH IN THE EAST. MAY STILL SEE A BRIEF PERIOD OF MVFR IN FOG AT KDAN OTRW VFR AROUND KROA. SHOULD SEE MOST OF THE FOG/STRATUS ERODE BY 14Z...10AM WITH ONLY KLWB LIKELY HANGING ONTO POCKETS OF LOWER VSBYS A WHILE LONGER. ONCE THE FOG FADES AND THE MID DECK EXITS SHOULD SEE MAINLY VFR FOR MOST OF THE DAY WITH SCTD-BKN 4-6K FT CU FIELDS. ISOLATED CONVECTION AGAIN POSSIBLE ESPCLY IN SPOTS ALONG THE BLUE RIDGE AND OUT EAST SO INCLUDED A VCTS MENTION FROM KROA EAST BASED ON THE LATEST HRRR MODEL WHICH SHOWS A FEW CLUSTERS DEVELOPING FROM NW NC INTO THE VA PIEDMONT BY MID AFTERNOON. ELSW WILL LEAVE OUT FOR NOW GIVEN ISOLATED NATURE. AGAIN EXPECT ANY STORMS TO DIMINISH WITH LOSS OF HEATING FOLLOWED BY MAINLY CLEAR SKIES WITH ANOTHER ROUND OF MVFR/IFR FOG ESPCLY VALLEYS GIVEN LESS CLOUD COVER OVERNIGHT. PROXIMITY OF THE OLD FRONT AND TROPICAL AIRMASS JUST TO THE SOUTH... WHICH WILL BEGIN A NORTHWARD RETURN BY LATE WEEK...WILL MAINTAIN A DAILY THREAT FOR PATCHY FLIGHT RESTRICTIONS IN VICINITY OF MAINLY DIURNALLY DRIVEN SHOWERS/STORMS FOR MUCH OF THE REST OF THE WEEK...WITH A CONTINUED THREAT FOR RESTRICTIONS INTO THE OVERNIGHT PERIODS WHERE FOG DEVELOPS. MORE WIDESPREAD SHRA/TSRA LIKELY BY WEEKS END AHEAD OF A STRONGER COLD FRONT THAT LOOKS TO DIVE THRU THE REGION FRIDAY INTO FRIDAY NIGHT. IMPROVING CONDITIONS TO VFR LIKELY BEHIND THE FRONT ESPCLY ACROSS THE EAST FOR THE WEEKEND. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH NEAR TERM...DS/JH SHORT TERM...RAB LONG TERM...PH/RAB AVIATION...DS/JH/KM
Hazardous weather outlook, Aug 8, 6:05 AM EDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 605 AM EDT WED AUG 8 2012 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-091015- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 605 AM EDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING AS BANDS OF THUNDERSTORMS MOVE EAST AHEAD OF A STRONG COLD FRONT. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH VERY HEAVY RAINFALL ALSO LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 8, 12:23 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1223 PM EDT WED AUG 8 2012
NCZ003-004-081700-
STOKES NC-SURRY NC-
1223 PM EDT WED AUG 8 2012
...A STRONG THUNDERSTORM WILL AFFECT STOKES AND SURRY COUNTIES...
AT 1220 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
FRANCISCO...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR WESTFIELD AROUND 1240 PM...FRANCISCO AROUND
1250 PM...FRANCISCO AROUND 1255 PM AND PILOT MOUNTAIN AROUND 100 PM.
LAT...LON 3634 8044 3648 8056 3656 8047 3655 8043
3648 8026
16Special weather statement, Aug 8, 1:01 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
101 PM EDT WED AUG 8 2012
NCZ005-VAZ043-044-081745-
HENRY VA-PITTSYLVANIA VA-ROCKINGHAM NC-
101 PM EDT WED AUG 8 2012
...A STRONG THUNDERSTORM WILL AFFECT HENRY...PITTSYLVANIA AND
ROCKINGHAM COUNTIES...
AT 1259 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
AXTON...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR CASCADE AROUND 115 PM...DRAPER AROUND 120
PM...OREGON HILL AROUND 135 PM...MAYFIELD AROUND 140 PM AND RUFFIN
AROUND 145 PM.
LAT...LON 3658 7983 3667 7974 3654 7951 3638 7952
3633 7953
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:17 PM EDT | Special Weather Statement | RNK | Wythe | 28 min |
| Aug 7, 10:25 PM EDT | Special Weather Statement | RNK | Smyth | 35 min |
| Aug 8, 2:31 PM EDT | Special Weather Statement | RNK | Charlotte | 29 min |
| Aug 8, 3:02 PM EDT | Special Weather Statement | RNK | Charlotte | 28 min |
| Aug 8, 3:05 PM EDT | Special Weather Statement | RNK | Buckingham | 25 min |
| Aug 8, 3:08 PM EDT | Areal Flood Advisory | RNK | Charlotte | 27 min |
| Aug 8, 3:16 PM EDT | Areal Flood Advisory | RNK | Buckingham | 62 min |
| Aug 8, 3:28 PM EDT | Flash Flood Warning | RNK | Charlotte | 4 hr |
| Aug 8, 3:36 PM EDT | Special Weather Statement | RNK | Buckingham | 54 min |
| Aug 8, 3:38 PM EDT | Flash Flood Warning | RNK | Buckingham | 4 hr |
| Aug 8, 3:52 PM EDT | Special Weather Statement | RNK | Halifax | 38 min |
| Aug 8, 4:18 PM EDT | Special Weather Statement | RNK | Buckingham | 42 min |
| Aug 8, 4:33 PM EDT | Special Weather Statement | RNK | Halifax | 42 min |
| Aug 8, 6:08 PM EDT | Special Weather Statement | RNK | Franklin | 37 min |
| Aug 8, 6:26 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry | 33 min |
| Aug 8, 7:10 PM EDT | Special Weather Statement | RNK | Franklin | 35 min |
| Aug 7, 11:21 PM EDT | Special Weather Statement | RNK | Wilkes | 39 min |
| Aug 8, 12:23 PM EDT | Special Weather Statement | RNK | Stokes | 37 min |
| Aug 8, 12:29 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry | 34 min |
| Aug 8, 1:01 PM EDT | Special Weather Statement | RNK | Rockingham | 44 min |
| Aug 8, 1:57 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Yadkin | 63 min |
| Aug 8, 2:29 PM EDT | Special Weather Statement | RNK | Rockingham | 61 min |
| Aug 8, 2:39 PM EDT | Special Weather Statement | RNK | Rockingham | 36 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.